MAUDE Adverse Event Report: ARTHREX, INC. TENO SCRW,PEEK,VENT; SCREW, FIXATION, BONE

ARTHREX, INC. TENO SCRW,PEEK,VENT; SCREW, FIXATION, BONE
Model Number TENO SCRW,PEEK,VENT
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that upon inserting the ar-1547ps, 4.75 peek tenodesis screw into bone the leading threads started to crack on the screw.The surgeon apparently noticed at this point, backed out the screw and opened a new screw which went in no problem.The surgery was completed with no issues to the patient or with any other products.The bone quality was hard.The rep reported a small piece of the first thread of the screw broke off.The rep stated the surgeon did not make any mention of an unretrieved fragment.
 
Additional Manufacturer Narrative
Complaint confirmed, the distal end of the screw broke.The device was found to meet relevant critical specifications.The cause of the event is undetermined, however likely causes include improper bone prep; misaligned insertion; prying/leveraging the device during insertion.

Brand Name
TENO SCRW,PEEK,VENT
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11435906
Report Number1220246-2021-02673
Device Sequence Number14167422
Product Code HWC
UDI-Device Identifier00888867018785
UDI-Public00888867018785
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTENO SCRW,PEEK,VENT
Device Catalogue NumberAR-1547PS
Device Lot Number11524308
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/19/2021
Supplement Date Received by Manufacturer02/19/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date03/16/2021
Patient Sequence Number1